Alert archive / Alabama / Tornado Warnings in 2006
Tornado Warning 30, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Apr 7, 2006, 8:20 PM CDT for Marion County, Alabama. It was in force for 55 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2006, 8:20 PM CDT (01:20 UTC)
- Expired
- Apr 7, 2006, 9:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Marion County, AL
The radar
The Columbus AFB radar (KGWX), 48 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 8:45 PM CDT | FUNNEL CLOUD | Weston, AL | |
| Apr 7, 8:45 PM CDT | HAIL 1 | 2 N Bexar, AL | |
| Apr 7, 8:48 PM CDT | FUNNEL CLOUD | Weston, AL | SR19 AND GAS PLANT ROAD |
| Apr 7, 8:48 PM CDT | FUNNEL CLOUD | Weston, AL | SR19 AND GAS PLANT ROAD. |
| Apr 7, 8:55 PM CDT | TORNADO 1 | 6 N Hamilton, AL | *** 1 INJ *** SEVERAL TREES TWISTED AND BLOWN DOWN. DAMAGE TO A CHURCH AND SEVERAL OTHER STRUCTURES. DAMAGE PATH LENGTH 1/2 MILE LONG AND 50 YARDS WIDE. ONE PERSON WAS INJURED BY A FALLEN TREE. ONE WOMAN FROM HAMILTON DIED WHEN SHE RAN INTO TREES THAT WERE ALR |
| Apr 7, 9:00 PM CDT | TSTM WND DMG | W Hamilton, AL | TREES AND POWER LINES DOWN. |
| Apr 7, 9:01 PM CDT | FUNNEL CLOUD | Hackleburg, AL | A FUNNEL CLOUD WAS REPORTED IN HACKELBURG. |
| Apr 7, 9:01 PM CDT | FUNNEL CLOUD | Hackleburg, AL | A FUNNEL CLOUD WAS REPORTED IN HACKLEBURG. |
| Apr 7, 9:05 PM CDT | TORNADO | Hackleburg, AL | PUBLIC REPORTED POSSIBLE TORNADO JUST NORTHEAST OF HACKLEBURG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 7:28 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1683 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 080121
TORBMX
ALC093-080215-
/O.NEW.KBMX.TO.W.0030.060408T0120Z-060408T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
820 PM CDT FRI APR 7 2006
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
MARION COUNTY IN NORTHWEST ALABAMA
THIS INCLUDES THE AREA OF HAMILTON
* UNTIL 915 PM CDT
* AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 23 MILES WEST OF
HAMILTON...MOVING EAST AT 50 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
HAMILTON BY 845 PM CDT
HACKLEBURG BY 855 PM CDT
BEAR CREEK BY 905 PM CDT
DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3432 8817 3406 8821 3406 8801 3419 8764
3431 8765
$$
613 follow-up statements
000
WWUS54 KBMX 080139
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
838 PM CDT FRI APR 7 2006
ALC093-080215-
/O.CON.KBMX.TO.W.0030.000000T0000Z-060408T0215Z/
MARION AL-
838 PM CDT FRI APR 7 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR MARION
COUNTY...
AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 9 MILES WEST OF
WESTON...OR ABOUT 12 MILES WEST OF HAMILTON...MOVING NORTHEAST AT 40
MPH. HAIL TO GOLF BALL SIZE IS ALSO LIKELY WITH THIS THUNDERSTORM.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HACKLEBURG AND BEAR CREEK.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3432 8817 3423 8819 3410 8820 3421 8764
3432 8764
$$
61000
WWUS54 KBMX 080153
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
852 PM CDT FRI APR 7 2006
ALC093-080215-
/O.CON.KBMX.TO.W.0030.000000T0000Z-060408T0215Z/
MARION AL-
852 PM CDT FRI APR 7 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR MARION
COUNTY...
AT 851 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 11 MILES SOUTHWEST OF
HACKLEBURG...JUST NORTH OF HAMILTON...MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEAR
CREEK.
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
LAT...LON 3432 8810 3417 8803 3421 8764 3431 8763
3431 8779
$$
61000 WWUS54 KBMX 080205 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 904 PM CDT FRI APR 7 2006 ALC093-080215- /O.CON.KBMX.TO.W.0030.000000T0000Z-060408T0215Z/ MARION AL- 904 PM CDT FRI APR 7 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR MARION COUNTY... AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HACKLEBURG...OR ABOUT 11 MILES NORTHEAST OF HAMILTON...MOVING EAST AT 40 MPH. SEVERAL FUNNEL CLOUDS HAVE BEEN REPORTED WITH THIS STORM. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEAR CREEK. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3432 8795 3420 8791 3423 8764 3431 8763 $$ 61
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 7, 5:45 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Apr 7, 5:45 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 545 PM CDT FRI APR 7 2006 ...SEVERE WEATHER OUTBREAK WITH TORNADOES LIKELY TONIGHT... .UPDATE...MESOSCALE UPDATE. AREAS NORTH OF A MILLPORT TO JASPER LINE HAVE AN ENHANCED THREAT FOR TORNADOES AND LARGE HAIL BEGINNING AT 630 PM CDT. THE OVERALL TIMING OF SEVERE WEATHER IS GETTING LATER IN ALL AREAS. && .DISCUSSION... AN OUTBREAK OF SEVERE WEATHER WITH TORNADOES IS EXPECTED TONIGHT... ESPECIALLY ALONG AND NORTH OF INTERSTATE 20. AT 530 PM CST...SEVERE THUNDERSTORMS HAVE ERUPTED ACROSS NORTH MISSISSIPPI AND FAR NORTHWEST ALABAMA FROM NEAR GREENWOOD MISSISSIPPI TO MUSCLE SHOALS. A CLUSTER OF TORNADIC SUPERCELLS WERE JUST NORTH OF TUPELO MISSISSIPPI WITH ADDITIONAL ISOLATED TORNADIC SUPERCELLS SOUTHWEST. THE BEST INSTABILITY AS LOCATED ACROSS NORTHWEST ALABAMA WITH LIFTED INDICES BETWEEN -5 AND -9. SURFACE BASED CAPES WERE BETWEEN 1400 J/KG AND 2400 J/KG. SEVERE THUNDERSTORMS WILL MOVE INTO MARION AND LAMAR COUNTIES BETWEEN 645 PM CDT AND 730 PM CDT. TORNADOES AND HAIL LARGER THAN GOLF BALLS ARE THE MAIN HAZARDS. ONE SUPERCELL THAT HAS A HISTORY OF PRODUCING A FUNNEL CLOUD AND GOLF BALL SIZE HAIL NEAR GREENWOOD MISSISSIPPI MAY MOVE INTO THESE COUNTIES. ADDITIONAL SUPERCELLS WILL MOVE INTO AND AFFECT LOCATIONS NORTH OF A MILLPORT TO JASPER LINE BETWEEN 645 PM CDT AND MIDNIGHT CDT. FARTHER SOUTH...NOW LOOKS LIKE THE INTERSTATE 20/59 CORRIDOR WILL NOT BE AFFECTED UNTIL AFTER 10 PM CDT...AND PERHAPS NOT UNTIL MIDNIGHT. THOUGH TEMPERATURES WILL DECREASE WITH THE LOSS OF DAYTIME HEATING...LOW LEVEL MOISTURE AND SURFACE DEWPOINTS WILL INCREASE...STILL MAKING THE AIR UNSTABLE. THUS...TORNADOES... LARGE HAIL...AND DAMAGING WINDS ARE STILL LIKELY. LATER...AFTER 11 PM CDT...A SQUALL LINE OF STORMS...POSSIBLY A DERECHO...MAY DEVELOP OVER CENTRAL MISSISSIPPI AS THE UPPER LOW APPROACHES AND MOVE EAST QUICKLY...AFFECTING LOCATIONS WEST OF INTERSTATE 65 BETWEEN 11 PM CDT AND 3 AM CDT...THEN LOCATIONS EAST OF INTERSTATE 65 BETWEEN 1 AM CDT AND 8 AM CDT. DAMAGING WINDS UP TO 80 MPH ARE THE MAIN CONCERN WITH THIS LINE...THOUGH ADDITIONAL TORNADOES AND LARGE HAIL ARE POSSIBLE...EVEN FOR LOCATIONS SOUTHEAST OF A SELMA TO ANNISTON LINE. WOULD NOT BE SURPRISED IF A FEW ISOLATED SUPERCELLS FORMED AHEAD OF THIS LINE. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...LAKE WIND ADVISORY IN EFFECT ALL AREAS UNTIL 4 AM CDT SATURDAY. && MBS/91
Hazardous weather outlook, Apr 7, 5:34 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 534 PM CDT FRI APR 7 2006 ALZ011>015-017>050-080300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 534 PM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. ...HIGH RISK OF SEVERE THUNDERSTORMS WITH SIGNIFICANT TORNADOES POSSIBLE ACROSS NORTH ALABAMA... AT THIS TIME A HIGH RISK OF SEVERE WEATHER EXISTS OVER PORTIONS OF NORTH CENTRAL AND NORTHWESTERN ALABAMA...GENERALLY ALONG AND NORTH OF A LINE FROM ALICEVILLE...TO TUSCALOOSA...TO BIRMINGHAM...TO GADSDEN. IN ADDITION TO THESE CITIES...OTHER CITIES IN THIS HIGH RISK AREA INCLUDE CARROLLTON...FAYETTE...WINFIELD...HAMILTON...JASPER... ONEONTA...AND SPRINGVILLE. IN THIS AREA SUPERCELL THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 6 AND 8 PM IN THE LAMAR...MARION AND WINSTON COUNTIES AND THEN MOVE TO THE INTERSTATE 20/59 CORRIDOR BY 10 PM. SEVERE STORMS ARE EXPECTED TO LAST THROUGH MUCH OF THE NIGHT. THIS AREA IS UNDER THE GREATEST THREAT FOR SUPERCELLS WITH TORNADOES. FARTHER SOUTH AND EAST...A MODERATE RISK OF SEVERE WEATHER EXISTS GENERALLY ALONG AND NORTHWEST OF A LINE FROM LINDEN...TO CLANTON... TO LINEVILLE. SOME ADDITIONAL CITIES IN THIS MODERATE RISK AREA INCLUDE LIVINGSTON...DEMOPOLIS...BRENT...CALERA...EUTAW... ALABASTER...ANNISTON...SYLACAUGA...AND TALLADEGA. SUPERCELLS CANNOT BE RULED OUT IN THIS MODERATE RISK AREA...BUT THE MOST LIKELY SCENARIO IS FOR THUNDERSTORMS TO EVOLVE INTO A LINE CONTAINING EMBEDDED SUPERCELLS AND MOVE ACROSS THE MODERATE RISK AREA. IMPACT WITHIN THE MODERATE RISK AREA SHOULD BEGIN BETWEEN 10 PM AND MIDNIGHT. SEVERE STORMS ARE EXPECTED TO LAST THROUGH MUCH OF THE NIGHT. EVEN FARTHER SOUTH AND EAST...A SLIGHT RISK OF SEVERE WEATHER EXISTS FOR THE REMAINDER OF CENTRAL ALABAMA. MONTGOMERY...SELMA...ALEXANDER CITY...AUBURN...UNION SPRINGS AND TROY ARE ALL INCLUDED IN THIS SLIGHT RISK AREA. AS FOR TIMING IS THIS SLIGHT RISK AREA...IMPACT SHOULD OCCUR AFTER MIDNIGHT. A STRONG UPPER STORM SYSTEM WILL MOVE ACROSS THE AREA LATE TONIGHT. WARM MOIST AIR IS ALREADY IN PLACE ACROSS CENTRAL ALABAMA WHERE DEW POINT TEMPERATURES ARE NEAR 60 DEGREES. THE UPPER LEVEL ENERGY WILL INTERACT WITH THIS UNSTABLE AIR MASS RESULTING IN AN OUTBREAK OF SEVERE STORMS. INITIALLY...SUPERCELLS ARE EXPECTED TO DEVELOP ACROSS NORTHWEST ALABAMA...BUT EVENTUALLY EVOLVE INTO A LINE CONTAINING EMBEDDED SUPERCELLS AND TRACK SLOWLY SOUTHEASTWARD ACROSS THE STATE. ANY STORMS THAT FORM OUT AHEAD OF THE MAIN LINE WOULD POSE A GREATER THREAT OF SIGNIFICANT TORNADOES. ADDITIONALLY...INCREASING SOUTHERLY WINDS AHEAD OF THE MAIN SYSTEM WILL PRODUCE SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH THIS AFTERNOON AND TONIGHT. A LAKE WIND ADVISORY IS IN EFFECT THROUGH 4 AM SATURDAY. STAY TUNED TO FURTHER STATEMENTS ON THIS POTENTIALLY DANGEROUS WEATHER EVENT AND SPECIFICALLY THE ADJUSTMENTS IN THE TIMING OF THE EVENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...SEVERE WEATHER MAY CONTINUE OVER PORTIONS OF SOUTHEAST ALABAMA THROUGH SATURDAY MORNING... SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ALONG AND SOUTH OF INTERSTATE 85 SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY TONIGHT.
In the hours before
Special weather statement, Apr 7, 3:14 PM CDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 314 PM CDT FRI APR 7 2006 ALZ011>015-017>050-080000- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 314 PM CDT FRI APR 7 2006 ...SEVERE WEATHER OUTBREAK EXPECTED LATE THIS AFTERNOON AND INTO TONIGHT... ...HIGH RISK OF SEVERE THUNDERSTORMS WITH SIGNIFICANT TORNADOES POSSIBLE ACROSS NORTH ALABAMA... A STORM SYSTEM WILL MOVE ACROSS THE AREA LATE TONIGHT. WARM MOIST AIR IS ALREADY IN PLACE ACROSS CENTRAL ALABAMA WHERE DEW POINT TEMPERATURES ARE IN THE 60S. A STRONG UPPER LEVEL DISTURBANCE WILL INTERACT WITH THIS UNSTABLE AIR MASS RESULTING IN AN OUTBREAK OF SEVERE STORMS. INITIALLY...SUPERCELLS ARE EXPECTED TO DEVELOP ACROSS NORTHWEST ALABAMA...BUT EVENTUALLY EVOLVE INTO A LINE CONTAINING EMBEDDED SUPERCELLS AND TRACK SLOWLY SOUTHEASTWARD ACROSS THE STATE. ANY STORMS THAT FORM OUT AHEAD OF THE MAIN LINE WOULD POSE A GREATER THREAT OF SIGNIFICANT TORNADOES. AT THIS TIME A HIGH RISK OF SEVERE WEATHER EXISTS OVER PORTIONS OF NORTH CENTRAL AND NORTHWESTERN ALABAMA...GENERALLY ALONG AND NORTH OF A LINE FROM ALICEVILLE...TO TUSCALOOSA...TO BIRMINGHAM...TO GADSDEN. IN ADDITION TO THESE CITIES...OTHER CITIES IN THIS HIGH RISK AREA INCLUDE CARROLLTON...FAYETTE...WINFIELD...HAMILTON...JASPER... ONEONTA...AND SPRINGVILLE. IN THIS AREA SUPERCELL THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 4 AND 6 PM IN THE LAMAR...MARION AND WINSTON COUNTIES AND THEN MOVE TO THE INTERSTATE 20/59 CORRIDOR AROUND BETWEEN 6 AND 8 PM. SEVERE STORMS ARE EXPECTED TO LAST THROUGH MUCH OF THE NIGHT. THIS AREA IS UNDER THE GREATEST THREAT FOR SUPERCELLS WITH TORNADOES. FARTHER SOUTH AND EAST...A MODERATE RISK OF SEVERE WEATHER EXISTS GENERALLY ALONG AND NORTHWEST OF A LINE FROM LINDEN...TO CLANTON... TO LINEVILLE. SOME ADDITIONAL CITIES IN THIS MODERATE RISK AREA INCLUDE LIVINGSTON...DEMOPOLIS...BRENT...CALERA...EUTAW... ALABASTER...ANNISTON...SYLACAUGA...AND TALLADEGA. SUPERCELLS CANNOT BE RULED OUT IN THIS MODERATE RISK AREA...BUT THE MOST LIKELY SCENARIO IS FOR THUNDERSTORMS TO EVOLVE INTO A LINE CONTAINING EMBEDDED SUPERCELLS AND MOVE ACROSS THE MODERATE RISK AREA. IMPACT WITHIN THE MODERATE RISK AREA WILL LIKELY BEGIN BETWEEN 6 AND 9 PM. SEVERE STORMS ARE EXPECTED TO LAST THROUGH MUCH OF THE NIGHT. EVEN FARTHER SOUTH AND EAST...A SLIGHT RISK OF SEVERE WEATHER EXISTS FOR THE REMAINDER OF CENTRAL ALABAMA. MONTGOMERY...SELMA...ALEXANDER CITY...AUBURN...UNION SPRINGS AND TROY ARE ALL INCLUDED IN THIS SLIGHT RISK AREA. AS FOR TIMING IS THIS SLIGHT RISK AREA...IMPACT SHOULD OCCUR AFTER 9 PM. SEVERE WEATHER WILL LIKELY LAST THROUGH MUCH OF THE NIGHT. ADDITIONALLY...INCREASING SOUTHERLY WINDS AHEAD OF THE MAIN SYSTEM WILL PRODUCE SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH THIS AFTERNOON AND TONIGHT. A LAKE WIND ADVISORY IS IN EFFECT THROUGH 4 AM SATURDAY. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS ON THIS POTENTIALLY DANGEROUS WEATHER EVENT AND SPECIFICALLY THE ADJUSTMENTS IN THE TIMING OF THE EVENT.
Special weather statement, Apr 7, 6:00 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 PM CDT FRI APR 7 2006 ALZ011>015-017>050-080300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 600 PM CDT FRI APR 7 2006 ...HIGH RISK OF SEVERE THUNDERSTORMS WITH SIGNIFICANT TORNADOES POSSIBLE ACROSS NORTH ALABAMA TONIGHT... A STORM SYSTEM WILL MOVE ACROSS THE AREA LATE TONIGHT. WARM MOIST AIR IS ALREADY IN PLACE ACROSS CENTRAL ALABAMA WHERE DEW POINT TEMPERATURES ARE IN THE 60S. A STRONG UPPER LEVEL DISTURBANCE WILL INTERACT WITH THIS UNSTABLE AIR MASS RESULTING IN AN OUTBREAK OF SEVERE STORMS. INITIALLY...SUPERCELLS ARE EXPECTED TO DEVELOP ACROSS NORTHWEST ALABAMA...BUT EVENTUALLY EVOLVE INTO A LINE CONTAINING EMBEDDED SUPERCELLS AND TRACK SLOWLY SOUTHEASTWARD ACROSS THE STATE. ANY STORMS THAT FORM OUT AHEAD OF THE MAIN LINE WOULD POSE A GREATER THREAT OF SIGNIFICANT TORNADOES. PLEASE REFER TO THE NWS BIRMINGHAM WEB SITE AT WWW.SRH.NOAA.GOV/BMX FOR MORE DETAILED INFORMATION ABOUT YOUR COUNTY. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS ON THIS POTENTIALLY DANGEROUS WEATHER EVENT AND SPECIFICALLY FOR THE LATEST WATCHES OR WARNINGS.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 9:16 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 29 min |
| Apr 7, 9:36 PM CDT | Tornado Warning | BMX | Marion | 39 min |
| Apr 7, 9:55 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 65 min |
| Apr 7, 10:07 PM CDT | Tornado Warning | BMX | Winston | 38 min |
| Apr 7, 10:35 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 55 min |
| Apr 7, 10:47 PM CDT | Tornado Warning | BMX | Fayette, Marion | 43 min |
| Apr 7, 11:01 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 59 min |
| Apr 7, 11:10 PM CDT | Tornado Warning | BMX | Winston | 35 min |
| Apr 7, 11:34 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Walker | 56 min |
| Apr 7, 11:55 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar | 50 min |
| Apr 7, 11:57 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 33 min |
| Apr 8, 12:01 AM CDT | Severe Thunderstorm Warning | BMX | Pickens | 59 min |
| Apr 8, 12:13 AM CDT | Tornado Warning | BMX | Blount | 17 min |
| Apr 8, 12:28 AM CDT | Severe Thunderstorm Warning | BMX | Walker, Winston | 62 min |
| Apr 8, 12:39 AM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 66 min |
| Apr 8, 12:50 AM CDT | Tornado Warning | BMX | Blount | 55 min |
| Apr 8, 12:58 AM CDT | Tornado Warning | BMX | Jefferson | 47 min |
| Apr 8, 12:59 AM CDT | Tornado Warning | BMX | Cherokee | 12 min |
| Apr 8, 1:25 AM CDT | Severe Thunderstorm Warning | BMX | Greene | 35 min |
| Apr 8, 1:30 AM CDT | Severe Thunderstorm Warning | BMX | Pickens | 30 min |
| Apr 8, 1:32 AM CDT | Severe Thunderstorm Warning | BMX | Sumter | 28 min |
| Apr 8, 1:33 AM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 46 min |
| Apr 8, 1:35 AM CDT | Tornado Warning | BMX | Greene | 15 min |
| Apr 8, 1:36 AM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 24 min |
| Apr 8, 1:42 AM CDT | Tornado Warning | BMX | Tuscaloosa | 48 min |
| Apr 8, 1:45 AM CDT | Severe Thunderstorm Warning | BMX | Shelby | 15 min |
| Apr 8, 1:48 AM CDT | Severe Thunderstorm Warning | BMX | Hale | 27 min |
| Apr 8, 1:52 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne | 38 min |
| Apr 8, 1:59 AM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Talladega | 31 min |
| Apr 8, 2:05 AM CDT | Tornado Warning | BMX | Calhoun, Cleburne | 40 min |
| Apr 8, 2:06 AM CDT | Severe Thunderstorm Warning | BMX | Bibb | 39 min |
| Apr 8, 2:09 AM CDT | Tornado Warning | BMX | Clay, Talladega | 36 min |
| Apr 8, 2:23 AM CDT | Severe Thunderstorm Warning | BMX | Perry | 19 min |
| Apr 8, 2:45 AM CDT | Severe Thunderstorm Warning | BMX | Bibb | 30 min |
| Apr 8, 9:18 AM CDT | Severe Thunderstorm Warning | BMX | Elmore, Montgomery | 27 min |
| Apr 8, 9:31 AM CDT | Severe Thunderstorm Warning | BMX | Pike | 41 min |
| Apr 8, 9:47 AM CDT | Severe Thunderstorm Warning | BMX | Bullock | 28 min |
| Apr 8, 10:35 AM CDT | Severe Thunderstorm Warning | BMX | Pike | 40 min |
Nearby
Tornado Warnings in Alabama, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.